advertisement
Question
Posted by: Ang | 2009-08-05

Salazopyrin

What are the side effects of Salazopyrin, and what would the alternative medication be?
My hubby is being treated for Ulcerative Colitis, and the side effects of the prednisone where worse than the symptoms of the UC. He is now on Salazopyrin, 2 x 500 mg tablets every 6 ours, he is developing random rashes, and still nauseous and very tired, together with stomach pain and headaches. He says it’ s not his colon that is hurting (it’ s not on the side but the middle). Could these all be side effects of the Salazopyrin or it is more likely to be the UC causing these symptoms.
Thanks!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Ang

Salazopyrin have many side-effects, including nausea, rash, headache, loss of appetite, insomnia, vertigo, and blood disorders (to name a few).

Should his symptoms not improve (tiredness and rashes) or get worse, he’ll need to speak his doctor.

Best of luck!

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement